Stents

[In reply to Pam sharing experiences with stents for heart condition – see also LETTERS:]

Hi Brian

i hope you dont mind me mailing you . im not very good on computers.  i saw you on the one show the other day and thought you look well considering what youve been through, which is what made me want to get in touch. i also had a heart attack and had 3 stents fitted feeling a bit better but Rome wasn’t built in a day, however after the stents were put in just before the 3rd one was done I had a massive haemmorage from the groini lost 5 pints of blood and nearly died, to say i felt like sh…t e doesnt begin to cover it, no driving no moving much  and no going out for 6 weeks . boring. i hope youre getting better youre 2 months ahead of me, do you get depressed i do my poor husband is under orders to poke me every half hour when im asleep to check im still breathing.goes to prove no matter how healthy you keep yourself  theres no guarantee we wont get struck down with an illness. i wont say cheer up  my cardio rehab nurse tells me to do that  and i say im more likely to top myself. only joking  but youre doing really well  and i just want you to know youre not alone. love and good wishes

Pam

Hi Pam

Well, thanks for your message and I certainly empathise. I wonder why you had the haemorrhage in the groin? Were are you already taking antiplatelet drugs? I got a stomach haemorrhage about a month into the heart rehab, basically because I wasn’t taking any protection for the stomach while I was on Prasugrel. I’ve been incredibly careful since then, always taking the meds with my evening meal, and always taking the Lansoprazole – which they gave me when they swapped my Prasugrel for Clopidogrel.

Of course we all understand that these nasty drugs are necessary in order to protect the stents, and improve the lining of our arteries, but I have been very anxious to get off them as soon as possible. I’m pretty sure that they hinder recovery in other ways due to the side-effects.

So now, with the blessing of my doc and the heart team, I’ve finally stopped taking the Clopidogrel. I am down to just a 75mg aspirin and a low dose of statin (Atorvastatin 20mg) once a day. This was possible because my heart seems to be in good shape and my cholesterol is nicely low.

I feel MUCH better with these lower doses.

I do my heart rehab biking 6 days a week – like a religion – 40 minutes with warm up and cool down, plus I do about 30 mins strength exercises three times a week, with a bunch of stretches – I’m still dealing with the remains of the Sciatica which made it so hard to get through the heart procedure.

I haven’t wanted to go into details on my Instagram posting, because it attracts too much attention. But it seems appropriate to share this with you, and perhaps it will benefit other readers of my Soapbox, which is a little more private and personal than IG. Wishing you luck. And health !!!

Bri

On 28 Sep 2020 Pam wrote:

Good morning Brian that was so kind of you to reply no problem sharing this with soapbox.

I’m on clopidogrel and lansoperol or whatever its called, 80 mg of statin and aspirin side effects are horrible shivering all the time and one other which i wont go into,,,, apparently I’m on them all for life which is unusual, have a look at the Lesley Sansome walking videos they go from very easy to really hard. Take care and thanks again. if you ever want a catch up I’m only too happy to oblige and it would only stay with me.

xx